Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Diabetic, burping problem. Stopped metformin. What can be the problem?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
I'm a diabetic. I recently stopped metformin after my drs. Advice but I'm still burping a lot and sometimes it's hard to burp. What is going on?
Posted Tue, 22 May 2012 in Diabetes
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello and thanks for query.

Yes metformin does cause nausea and flatulence and has been rightly stopped.
There can be many other reasons for your burping like
Intake of fat XXXXXXX food.
Use of excessively processed foods.
Inadequate consumption of water.

I advise the following:

Soft and easily digestible diet for few days
Plenty of water
A regular exercise program helps.
Take some ISABGOL HUSK 1 Table Spoon twice daily with one glass of water to get rid of constipation and restore bowel movements

If problem more severe you can take some proton pump inhidpbitor like omeprazole 20 mg daily for few days.

I hope to have answered your query however you can revert to me for further query.
Thanks and good luck
Above answer was peer-reviewed by
Follow-up: Diabetic, burping problem. Stopped metformin. What can be the problem? 1 hour later
Thanks for the advice. I was worried. I will follow your advice.
Answered by Dr. Pavan Kumar Gupta 3 hours later

Best of luck.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor